MAUDE Adverse Event Report: NAKANISHI INC. NSK; SCALER, ULTRASONIC

NAKANISHI INC. NSK; SCALER, ULTRASONIC
Model Number P10
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On may 14, 2025, nakanishi received an email from a distributor (b)(4) about a patient's accidental ingestion of an nsk scaler tip.The details are as follows: - the event occurred on (b)(6) 2025.- the dentist was performing a prophylaxis cleaning on a patient using the p10 scaler tip (lot no.Unknown) with an ultrasonic built into chair (a-dec), acteon (satelec brand) speed 5 (mid speed setting).- during the procedure, the scaler tip fractured at the shank, and the patient swallowed the tip.- the patient went to the hospital emergency room at 8pm on (b)(6) 2025 and was discharged at 10pm.- x-rays confirmed the tip traveled to the stomach.The tip was passed via bowel movement on (b)(6) 2025.- no further follow up was reported.
 
Additional Manufacturer Narrative
Nakanishi is still trying to obtain information about the event, including information about the device.
 
Additional Manufacturer Narrative
Upon receiving the device involved in the mdr event, nakanishi conducted a failure analysis of the returned device [report no.(b)(4)].These activities are described in more detail below.Methodology used: a) nakanishi examined the device history record and the repair history for the subject p10 scaler tip [lot no.225].There were no problems observed during manufacturing or testing noted in the dhr.There were no repair history records since the device is a consumable.B) nakanishi conducted a visual inspection of the returned device.Nakanishi observed breakage around the water irrigation hole on the tip.Nakanishi also observed brittle fracture appearance on most of the broken surface of the tip and ductile fracture on a part of the tip.C) nakanishi took photographs of the tip and kept them in the investigation report no.(b)(4).Conclusions reached based on the investigation and analysis results: a) nakanishi identified from the findings in the visual inspection that the cause of the breakage of the returned scaler tip was stress on the device.Nakanishi considers the possibility from similar event that nakanishi has experienced in the past that the combined influences by a heavy load and a strong impact such as dropping on the device could result in the reported scaler tip breakage.B) misuse by the user led to the above issue, which contributed to the reported event.C) in order to prevent a recurrence of the breakage of the device, nakanishi took the following actions: c.1) nakanishi reviewed the operation manual and reconfirmed the clarity and understandability of the instructions.C.2) nakanishi will report the above evaluation results to the distributor and directed the distributor to remind the user of the importance of using the device as instructed in the operation manual.

Brand Name
NSK
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
Manufacturer (Section G)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA   322-8666
Manufacturer Contact
sean kaufman
1800 global parkway
hoffman estates, IL 60192
2245128921
MDR Report Key22173731
Report Number9611253-2025-00027
Device Sequence Number9401639
Product Code ELC
UDI-Device Identifier04560264563254
UDI-Public(01)04560264563254(10)225
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10
Device Catalogue Number5010241U0
Device Lot Number225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age19 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite